Alert archive / Ohio / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 45, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Apr 4, 2011, 8:54 AM EDT for 5 counties in Ohio. It was in force for 51 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 4, 2011, 8:54 AM EDT (12:54 UTC)
- Expired
- Apr 4, 2011, 9:45 AM EDT
- In force
- 51 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Clark County, OH, Fayette County, OH, Greene County, OH, Madison County, OH, Montgomery County, OH
The radar
The Cincinnati radar (KILN), 38 km from the middle of the area, began a volume at 12:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 4, 8:56 AM EDT | HAIL 0.75 | Dayton, OH | |
| Apr 4, 9:02 AM EDT | HAIL 0.88 | Dayton, OH | |
| Apr 4, 9:04 AM EDT | HAIL 1 | Kettering, OH | |
| Apr 4, 9:15 AM EDT | HAIL 0.75 | Xenia, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 4, 5:30 AM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 0.9 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -333 J/kg
- Mixed-layer LCL
- 1160 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 324 m²/s²
- 0-3 km storm-relative helicity
- 410 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
581
WUUS51 KILN 041254
SVRILN
OHC023-047-057-097-113-041345-
/O.NEW.KILN.SV.W.0045.110404T1254Z-110404T1345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
854 AM EDT MON APR 4 2011
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN FAYETTE COUNTY IN CENTRAL OHIO...
SOUTHERN MADISON COUNTY IN CENTRAL OHIO...
SOUTHERN CLARK COUNTY IN WEST CENTRAL OHIO...
GREENE COUNTY IN WEST CENTRAL OHIO...
SOUTHERN MONTGOMERY COUNTY IN WEST CENTRAL OHIO...
* UNTIL 945 AM EDT.
* AT 852 AM EDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR DREXEL...
MOVING EAST AT 65 MPH.
* LOCATIONS IMPACTED INCLUDE...
MORAINE...
DAYTON...
OAKWOOD...
KETTERING...
BELLBROOK...
BEAVERCREEK...
WRIGHT-PATTERSON AFB...
FAIRBORN...
IN ADDITION...WOODBOURNE-HYDE PARK...CENTERVILLE...RIVERSIDE...
OVERLOOK-PAGE MANOR...SPRING VALLEY...GREENE COUNTY AIRPORT...TREBEIN
AND OLDTOWN ARE NEAR THE PATH OF THIS SEVERE THUNDERSTORM.
THIS INCLUDES THE FOLLOWING INTERSTATES...
I-71 BETWEEN MILE MARKERS 66 AND 85...
I-75 BETWEEN MILE MARKERS 42 AND 56...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM EDT MONDAY
AFTERNOON FOR SOUTHEASTERN INDIANA AND NORTHERN KENTUCKY AND
SOUTHWESTERN OHIO.
&&
LAT...LON 3975 8445 3996 8332 3963 8325 3958 8442
3959 8447
TIME...MOT...LOC 1254Z 261DEG 71KT 3972 8427
$$
BINAU6 follow-up statements
121
WWUS51 KILN 041301
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
901 AM EDT MON APR 4 2011
OHC023-047-057-097-113-041345-
/O.CON.KILN.SV.W.0045.000000T0000Z-110404T1345Z/
FAYETTE OH-GREENE OH-CLARK OH-MADISON OH-MONTGOMERY OH-
901 AM EDT MON APR 4 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM EDT
FOR SOUTHERN MADISON AND NORTHERN FAYETTE COUNTIES IN CENTRAL OHIO...
AND SOUTHEASTERN MONTGOMERY...SOUTHERN CLARK AND GREENE COUNTIES IN
WEST CENTRAL OHIO...
AT 856 AM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR
MORAINE...MOVING EAST AT 65 MPH.
LOCATIONS IMPACTED INCLUDE...
BEAVERCREEK...WRIGHT-PATTERSON AFB...FAIRBORN...XENIA...
WILBERFORCE...YELLOW SPRINGS...CEDARVILLE...JAMESTOWN...SOUTH
CHARLESTON...JEFFERSONVILLE AND LONDON.
IN ADDITION...SPRING VALLEY...GREENE COUNTY AIRPORT...TREBEIN...
OLDTOWN...HUSTEAD...JOHN BRYAN STATE PARK...NEW JASPER AND
SPRINGFIELD MUNICIPAL AIRPORT ARE NEAR THE PATH OF THIS STORM.
THIS INCLUDES THE FOLLOWING INTERSTATES...
I-71 BETWEEN MILE MARKERS 65 AND 85...
I-75 BETWEEN MILE MARKERS 42 AND 56...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS
OCCURRING. MOVE INDOORS IMMEDIATELY! REMEMBER...LIGHTNING CAN STRIKE
OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3969 8432 3977 8433 3996 8332 3963 8325
3959 8441
TIME...MOT...LOC 1301Z 264DEG 67KT 3970 8412
$$
BINAU278
WWUS51 KILN 041307
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
907 AM EDT MON APR 4 2011
OHC023-047-057-097-113-041345-
/O.CON.KILN.SV.W.0045.000000T0000Z-110404T1345Z/
FAYETTE OH-GREENE OH-CLARK OH-MADISON OH-MONTGOMERY OH-
907 AM EDT MON APR 4 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM EDT
FOR SOUTHERN MADISON AND NORTHERN FAYETTE COUNTIES IN CENTRAL OHIO...
AND SOUTHEASTERN MONTGOMERY...SOUTHERN CLARK AND GREENE COUNTIES IN
WEST CENTRAL OHIO...
AT 904 AM EDT...STORM SPOTTERS REPORTED QUARTER SIZED HAIL IN
KETTERING.
RADAR INDICATED THAT THIS SEVERE THUNDERSTORM REMAINS CAPABLE OF
PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS
LOCATED NEAR BEAVERCREEK...MOVING EAST AT 75 MPH.
LOCATIONS IMPACTED INCLUDE...
XENIA...WILBERFORCE...YELLOW SPRINGS...CEDARVILLE...JAMESTOWN...SOUTH
CHARLESTON...JEFFERSONVILLE AND LONDON.
IN ADDITION...OLDTOWN...HUSTEAD...JOHN BRYAN STATE PARK...NEW
JASPER...SPRINGFIELD MUNICIPAL AIRPORT...CLIFTON...PITCHIN AND BELL
CENTER ARE NEAR THE PATH OF THIS STORM.
THIS INCLUDES THE FOLLOWING INTERSTATE...
I-71 BETWEEN MILE MARKERS 66 AND 85...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
WINDS. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. STAY AWAY FROM WINDOWS!
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3960 8424 3974 8414 3980 8415 3996 8332
3963 8325
TIME...MOT...LOC 1307Z 264DEG 67KT 3970 8397
$$
BINAU528
WWUS51 KILN 041315
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
915 AM EDT MON APR 4 2011
OHC113-041325-
/O.CAN.KILN.SV.W.0045.000000T0000Z-110404T1345Z/
MONTGOMERY OH-
915 AM EDT MON APR 4 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MONTGOMERY COUNTY HAS
BEEN CANCELLED...
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.
LAT...LON 3961 8411 3972 8395 3984 8396 3996 8332
3963 8325
TIME...MOT...LOC 1315Z 264DEG 67KT 3974 8377
$$
OHC023-047-057-097-041345-
/O.CON.KILN.SV.W.0045.000000T0000Z-110404T1345Z/
FAYETTE OH-GREENE OH-CLARK OH-MADISON OH-
915 AM EDT MON APR 4 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM EDT
FOR SOUTHERN MADISON AND NORTHERN FAYETTE COUNTIES IN CENTRAL OHIO...
AND SOUTHERN CLARK AND GREENE COUNTIES IN WEST CENTRAL OHIO...
AT 913 AM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS
STORM WAS LOCATED NEAR CEDARVILLE...MOVING EAST AT 70 MPH.
LOCATIONS IMPACTED INCLUDE...
SOUTH CHARLESTON...JEFFERSONVILLE...LONDON AND MOUNT STERLING.
IN ADDITION...BELL CENTER...SELMA...GLADSTONE...ROSEMOOR...SHADY
GROVE...LISBON...SOUTH SOLON AND PLATTSBURG ARE NEAR THE PATH OF THIS
STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3961 8411 3972 8395 3984 8396 3996 8332
3963 8325
TIME...MOT...LOC 1315Z 264DEG 67KT 3974 8377
$$
BINAU607
WWUS51 KILN 041325
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
925 AM EDT MON APR 4 2011
OHC023-047-057-097-041345-
/O.CON.KILN.SV.W.0045.000000T0000Z-110404T1345Z/
FAYETTE OH-GREENE OH-CLARK OH-MADISON OH-
925 AM EDT MON APR 4 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM EDT
FOR SOUTHERN MADISON AND NORTHERN FAYETTE COUNTIES IN CENTRAL OHIO...
AND SOUTHEASTERN CLARK AND EASTERN GREENE COUNTIES IN WEST CENTRAL
OHIO...
AT 922 AM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS
STORM WAS LOCATED NEAR GLADSTONE...MOVING EAST AT 70 MPH.
LOCATIONS IMPACTED INCLUDE...
LONDON.
IN ADDITION...BOOKWALTER...MIDWAY...LAFAYETTE...MADISON LAKE AND
MADISON MILLS ARE NEAR THE PATH OF THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. AS STORMS
APPROACH...SEEK SHELTER IN STURDY BUILDINGS AND STAY AWAY FROM
WINDOWS.
TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. ALTHOUGH
ONE IS NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY
TO MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 3962 8392 3978 8375 3989 8372 3996 8332
3963 8325
TIME...MOT...LOC 1325Z 266DEG 65KT 3974 8358
$$
BINAU410
WWUS51 KILN 041332
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
932 AM EDT MON APR 4 2011
OHC023-057-041342-
/O.CAN.KILN.SV.W.0045.000000T0000Z-110404T1345Z/
GREENE OH-CLARK OH-
932 AM EDT MON APR 4 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CLARK AND EASTERN
GREENE COUNTIES HAS BEEN CANCELLED...
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.
LAT...LON 3963 8366 3965 8366 3979 8357 3993 8352
3996 8332 3963 8325
TIME...MOT...LOC 1332Z 265DEG 63KT 3975 8346
$$
OHC047-097-041345-
/O.CON.KILN.SV.W.0045.000000T0000Z-110404T1345Z/
FAYETTE OH-MADISON OH-
932 AM EDT MON APR 4 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM EDT
FOR SOUTHERN MADISON AND NORTHERN FAYETTE COUNTIES IN CENTRAL OHIO...
AT 930 AM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS
STORM WAS LOCATED NEAR MIDWAY...MOVING EAST AT 70 MPH.
LOCATIONS IMPACTED INCLUDE...
LONDON.
IN ADDITION...LAFAYETTE...MADISON LAKE AND MADISON MILLS ARE NEAR THE
PATH OF THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. AS STORMS
APPROACH...SEEK SHELTER IN STURDY BUILDINGS AND STAY AWAY FROM
WINDOWS.
TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. ALTHOUGH
ONE IS NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY
TO MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 3963 8366 3965 8366 3979 8357 3993 8352
3996 8332 3963 8325
TIME...MOT...LOC 1332Z 265DEG 63KT 3975 8346
$$
BINAU111
WWUS51 KILN 041344
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
944 AM EDT MON APR 4 2011
OHC047-097-041354-
/O.EXP.KILN.SV.W.0045.000000T0000Z-110404T1345Z/
FAYETTE OH-MADISON OH-
944 AM EDT MON APR 4 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MADISON AND NORTHERN
FAYETTE COUNTIES IN CENTRAL OHIO WILL EXPIRE AT 945 AM EDT...
THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
SMALL HAIL TO THE SIZE OF A PENNY...GUSTY WINDS TO 55 MPH...AND
HEAVY RAIN ARE STILL POSSIBLE WITH THIS STORM.
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1 PM EDT.
LAT...LON 3963 8366 3965 8366 3979 8357 3993 8352
3996 8332 3963 8325
TIME...MOT...LOC 1344Z 265DEG 63KT 3975 8319
$$
BINAUWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 6:37 AM EDT, 2 hours 17 minutes earlier.
Area forecast discussion, Apr 4, 6:37 AM EDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
637 AM EDT MON APR 4 2011
.SYNOPSIS...
LOW PRESSURE WILL CROSS NORTHEAST THROUGH THE GREAT LAKES REGION
TODAY. A TRAILING COLD FRONT WILL MOVE SOUTHEAST THROUGH THE OHIO
VALLEY AT THE SAME TIME. HIGH PRESSURE WILL BUILD OVER THE MIDWEST
EARLY ON TUESDAY AND USHER IN DRIER AIR TO THE OHIO VALLEY
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WAS INITIALLY TOYING WITH LOWERING GUSTS TO SUB-ADVISORY CRITERIA
EARLY TODAY BUT A FEW UPSTREAM SITES OVER WESTERN KENTUCKY AND
INDIANA ARE GUSTING AT THIS RANGE ALREADY IN THE PRE-THUNDERSTORM
ENVIRONMENT.
THESE GUSTY WINDS WILL CONTINUE TO ADVECT IN UNSEASONABLY MILD AIR
AND HIGH TEMPERATURES TODAY MAY OCCUR AT OR AROUND DAYBREAK FOR
NORTHWESTERN PORTIONS OF THE CWA. A SIGNIFICANT CLOUD SHIELD IS
OVERSPREADING THE REGION EARLY THIS MORNING SO DAYTIME INSOLATION
IS NOT LIKELY TO ADD ANY TO HIGHS TODAY. GENERALLY POPULATED WITH
LAMP GUIDANCE OVER CWA TODAY.
EXPECT WINDS TO DIE DOWN IN THE IMMEDIATE STORM ENVIRONMENT AND
THAT WILL BE THE END OF ADVISORY BUT KICK IN ANY SPECIAL WEATHER
STATEMENTS AND POSSIBLE WARNINGS. EXPECT DAYSHIFT TO TRIM COUNTIES
FROM THE ADVISORY AS SHOWERS DEVELOP AND MOVE EAST.
SEVERE THREAT APPEARS TO BE LIMITED TODAY AND I AM PRIMARILY
EXPECTING THE WORST OF IT TO OCCUR WITH A LEADING LEWP WHEN AND IF
THIS FEATURE DEVELOPS. SOUTHEAST CWA STANDS THE BEST CHANCE FOR
GETTING SEVERE AS CLEARER SKIES OVER EASTERN KENTUCKY WILL ALLOW
FOR SURFACE INSTABILITY TO ADVECT IN NICELY AND GET WRUNG OUT WITH
THE APPROACHING STORMS LATER TODAY.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
STORMS WILL DIE OUT QUICKLY THIS EVENING IN THE POST FRONTAL
ENVIRONMENT...DYING OUT ENTIRELY WITH THE PASSAGE OF THE H5
TROUGH. COLDER AIR WILL ADVECT IN ON UNIFORM NORTHWEST FLOW AS
HIGH PRESSURE BUILDS IN THE MIDWEST. SOUTHERLY FLOW WILL RETURN TO
THE REGION LATE TUESDAY...BUT NIGHTTIME LOWS WILL REMAIN COOL AS
THE SURFACE SHOULD DECOUPLE AND ANY WINDS WON'T BE ABLE TO MAKE A
SURFACE APPEARANCE UNTIL THE MIX DURING THE DAYTIME HEATING ON
WEDNESDAY. DID NOT MAKE ANY SIGNIFICANT CHANGES TO MAX/MIN TEMPS
THROUGH THE PERIOD AFTER TODAY.
MODELS ARE POINTING AT THE POSSIBILITY OF A NARROW BAND OF SHOWERS
BEING SQUEEZED OUT NORTH OF THE I-70 CORRIDOR IN OHIO AND INDIANA
ON WEDNESDAY. THIS REMAINS TO BE SEEN BUT SOME LOW CHANCE POPS
WERE WARRANTED AS THE WARM ADVECTION OVER THE REGION SHOULD BRING
IN ANOTHER ROUND OF MOISTURE...COINCIDING WITH A SURFACE LOW
DROPPING SOUTH AND STALLING IN THE SOUTHERN GREAT LAKES/NORTHERN
OHIO VALLEY REGION.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
UPPER LEVEL TROF TO SHIFT EAST EARLY ON TUE WITH THE FLOW BECOMING
NORTHWESTERLY. WL CONTINUE CHC/SLIGHT CHC POPS OF SHOWERS EARLY TUE
AND THEN IMPROVING CONDITIONS AS SFC RIDGE BUILDS IN. THE UPPER
LEVEL FLOW BACKS MORE WESTERLY WITH THE SFC RIDGE AXIS SLIDING OFF
TO THE EAST ON WED. A FAST MOVING WAVE TO TRACK THRU THE GREAT LAKES
WED/WED NIGHT. WITH THE BEST MOISTURE AND LIFT STAYING NORTH OF
ILN/S AREA WL MAINTAIN A DRY FCST. FNTL BOUNDARY TO LAY OUT E-W
ACROSS THE SRN GREAT LAKES WITH A SFC WAVE LIFTING NE FROM THE CNTRL
PLAINS INTO THE MID MS VLY ON THU AND THEN THRU THE OHIO VLY ON
FRIDAY. WL CONT CHC POPS ON THU IN THE WARM SECTOR WITH THE BEST
POPS ACROSS THE N CLOSER TO THE FNTL BOUNDARY. WL BUMP UP POPS TO
HIGH CHC FRIDAY WITH THE PASSAGE OF SFC LOW AND ASSOCIATED COLD
FRONT. ACTIVE WX PATTERN TO CONT WITH THE FNTL BOUNDARY LIFTING BACK
N AS A WARM FRONT ON SATURDAY AFTN.
TEMP WISE...HAVE GENERALLY STAYED AT OR BELOW MEX NUMBERS FOR HIGHS
AND CLOSE TO GUID FOR LOWS.
&&
.AVIATION /10Z MONDAY THROUGH FRIDAY/...
BAND OF SHWRS AND TSTMS DEVELOPING AHEAD OF COLD FRONT AND IS
PUSHING ENEWD ACRS IN. THIS ACTIVITY SHOULD MOVE INTO KDAY LATE
THIS MORNING AND KCVG AROUND NOON AND THEN CONTINUES ACRS THE FA.
AHEAD OF THE PCPN WINDS WILL BE OUT OF THE S AND SW AT 15 TO 20
GUSTING TO 35KT. GUSTS COULD BE AS HIGH AS 45 KT IN THE TSTMS.
BEHIND THE TSTMS LARGE PATCHES OF RAIN WILL GRADUALLY LOWER
CEILINGS TO MVFR. WINDS WILL LIGHTEN UP AND MOSTLY BE SW AT 10.
AS THE FRONT MOVES THRU THIS AFTERNOON WINDS WILL VEER TO THE WNW
AND INCRS TO 15 TO 20 WITH GUSTS TO 25 KT. RAIN PATTERN WILL
BECOME MORE OF A SHOWERY PATTERN. LATER TONIGHT THE SHOWERS ARE
EXPECTED TO END AND CEILINGS WILL BECOME IFR.
OUTLOOK...MVFR CEILINGS AND VISIBILITIES POSSIBLE IN TSTMS ON
FRIDAY.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...WIND ADVISORY FROM 10 AM THIS MORNING TO 10 PM EDT THIS
EVENING FOR OHZ026-034-035-042>046-051>056-060>065-
070>074-077>082-088.
KY...WIND ADVISORY FROM 10 AM THIS MORNING TO 10 PM EDT THIS
EVENING FOR KYZ089>100.
IN...WIND ADVISORY FROM 10 AM THIS MORNING TO 10 PM EDT THIS
EVENING FOR INZ050-058-059-066-073>075-080.
&&
SYNOPSIS...FRANKS
NEAR TERM...FRANKS
SHORT TERM...FRANKS
LONG TERM...AR
AVIATION...Hazardous weather outlook, Apr 4, 5:42 AM EDT, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 542 AM EDT MON APR 4 2011 KYZ089-090-094>100-OHZ055-056-064-065-073-074-081-082-088-050945- CARROLL-GALLATIN-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS- FRANKLIN OH-LICKING-PICKAWAY-FAIRFIELD-ROSS-HOCKING-ADAMS-PIKE- SCIOTO- 542 AM EDT MON APR 4 2011 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO AND SOUTH CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. A STRONG COLD FRONT WILL CROSS THE REGION TODAY. IN ADDITION TO THE WIDESPREAD STRONG WINDS AHEAD OF THE FRONT...SEVERE THUNDERSTORMS MAY DEVELOP ALONG IT. DAMAGING STRAIGHT LINE WINDS WILL BE THE MAIN THREAT FROM THESE STORMS. LARGE HAIL AND ISOLATED TORNADOS CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. INZ050-058-059-066-073>075-080-KYZ091>093-OHZ026-034-035-042>046- 051>054-060>063-070>072-077>080-050945- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-BOONE-KENTON-CAMPBELL-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-PREBLE- MONTGOMERY-GREENE-FAYETTE OH-BUTLER-WARREN-CLINTON-HAMILTON-CLERMONT- BROWN-HIGHLAND- 542 AM EDT MON APR 4 2011 ...SEVERE THUNDERSTORM WATCH 88 IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. WIND ADVISORY. A STRONG COLD FRONT WILL CROSS THE REGION TODAY. IN ADDITION TO THE WIDESPREAD STRONG WINDS AHEAD OF THE FRONT...SEVERE THUNDERSTORMS MAY DEVELOP ALONG IT. DAMAGING STRAIGHT LINE WINDS WILL BE THE MAIN THREAT FROM THESE STORMS. LARGE HAIL AND ISOLATED TORNADOS CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Special weather statement, Apr 4, 5:49 AM EDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
549 AM EDT MON APR 4 2011
OHZ026-034-035-042-043-041100-
DARKE OH-SHELBY OH-AUGLAIZE OH-MERCER OH-HARDIN OH-
549 AM EDT MON APR 4 2011
...A LINE OF RAPIDLY DEVELOPING THUNDERSTORMS WILL AFFECT
NORTHWESTERN HARDIN...MERCER...AUGLAIZE...SHELBY AND NORTHERN DARKE
COUNTIES THROUGH 700 AM EDT...
AT 542 AM EDT...RADAR INDICATED THUNDERSTORMS ALONG A LINE EXTENDING
FROM 40 MILES NORTHWEST OF CHATTANOOGA TO 43 MILES WEST OF FORT
RECOVERY TO 79 MILES WEST OF UNION CITY...MOVING EAST AT 65 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH THESE STORMS.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...ROCKFORD...FORT
RECOVERY...CELINA...COLDWATER...ST. HENRY...ST. MARYS...UNION CITY...
NEW KNOXVILLE...CRIDERSVILLE...NEW BREMEN...WAPAKONETA AND ANSONIA.
ALSO...CHATTANOOGA...WABASH...TAMA...MENDON...NEPTUNE...NORTH
DAYTON...MONTEZUMA AND KOSSUTH ARE NEAR THE PATH OF THIS LINE OF
RAPIDLY DEVELOPING THUNDERSTORMS.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
LAT...LON 4081 8365 4065 8371 4053 8389 4053 8399
4044 8400 4019 8434 4019 8442 4013 8442
4011 8446 4006 8482 4073 8480 4073 8445
4069 8444 4069 8423 4066 8420 4065 8389
4082 8387Special weather statement, Apr 4, 7:06 AM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
706 AM EDT MON APR 4 2011
INZ050-058-059-OHZ026-035-042>046-051>053-060-061-041200-
WAYNE IN-FAYETTE IN-UNION IN-CLARK OH-MIAMI OH-CHAMPAIGN OH-DARKE OH-
DELAWARE OH-SHELBY OH-UNION OH-LOGAN OH-AUGLAIZE OH-HARDIN OH-
MONTGOMERY OH-PREBLE OH-
706 AM EDT MON APR 4 2011
...SHOWERS AND THUNDERSTORMS WITH STRONG WIND GUSTS TO MOVE THROUGH
THIS MORNING...
AT 7 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM UNIOPOLIS TO NEWPORT TO NEW CASTLE...MOVING EAST AT
60 MPH.
WIND GUSTS TO 55 MPH ARE POSSIBLE WITH THESE STORMS.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...WAYNESFIELD...ANNA...
GREENVILLE...FOUNTAIN CITY...DUBLIN...ALGER...CAMBRIDGE CITY...
JACKSON CENTER...ADA...SIDNEY...LAKEVIEW AND BRADFORD.
ALSO...WILLIAMSBURG...RUSSIA...PIKEVILLE...WEBSTER...HOUSTON...
PALESTINE...SWANDERS AND MONTRA ARE NEAR THE PATH OF THIS LINE OF
STRONG THUNDERSTORMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 4071 8348 4068 8341 4051 8341 4051 8325
4045 8324 4042 8300 4027 8312 3965 8460
3965 8532 3979 8531 3980 8523 3994 8521
4002 8505 4002 8483 4013 8482 4030 8447
4066 8415 4065 8388 4082 8387 4082 8349
BINAUSpecial weather statement, Apr 4, 7:56 AM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
756 AM EDT MON APR 4 2011
INZ050-058-059-066-OHZ042>046-051>053-060>062-070-041300-WAYNE
IN-FAYETTE IN-UNION IN-FRANKLIN IN-BUTLER OH-GREENE OH-CLARK
OH-MIAMI OH-CHAMPAIGN OH-DARKE OH-DELAWARE OH-SHELBY OH-UNION
OH-LOGAN OH-MONTGOMERY OH-PREBLE OH-
756 AM EDT MON APR 4 2011
...LINE OF SHOWERS AND STORMS WITH STRONG WIND GUSTS MOVING THROUGH
THE AREA...
AT 754 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM BELLEFONTAINE TO PIQUA TO CONNERSVILLE...MOVING EAST
AT 35 MPH.
WIND GUSTS TO 55 MPH ARE POSSIBLE WITH THESE STORMS.
IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH THESE STORMS.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...PLEASANT HILL...
BELLEFONTAINE...CONNERSVILLE...BELLE CENTER...TROY...LEWISBURG...WEST
MILTON...WEST LIBERTY...ST. PARIS...WEST MANSFIELD...TIPP CITY AND
EATON.
ALSO...PHILOMATH...FARRINGTON...HUNTSVILLE...LAURA...BALLOU...
GORDON...ABINGTON AND BUNKER HILL ARE NEAR THE PATH OF THIS LINE OF
STRONG THUNDERSTORMS.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 3987 8477 4051 8386 4050 8324 4045 8324
4042 8294 4011 8342 4011 8350 4006 8351
3987 8378 3936 8499 3936 8531 3963 8531
BINAULocal storm report, Apr 4, 8:28 AM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
828 AM EDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 AM HAIL ALPINE 39.55N 85.18W
04/04/2011 E0.75 INCH FAYETTE IN TRAINED SPOTTER
&&
MYRONPSpecial weather statement, Apr 4, 8:36 AM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 836 AM EDT MON APR 4 2011 OHZ044>046-052-041300- CHAMPAIGN OH-DELAWARE OH-UNION OH-LOGAN OH- 836 AM EDT MON APR 4 2011 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LOGAN...CENTRAL UNION...WESTERN DELAWARE AND NORTHEASTERN CHAMPAIGN COUNTIES THROUGH 900 AM EDT... AT 831 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR POTTERSBURG...MOVING EAST AT 40 MPH. WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...MARYSVILLE. ALSO...BROADWAY...SOMERSVILLE...PHARISBURG...WATKINS...MAGNETIC SPRINGS...OSTRANDER...WARRENSBURG AND BELLEPOINT ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM. LAT...LON 4042 8311 4020 8307 4019 8358 4039 8361 AN
Special weather statement, Apr 4, 8:50 AM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
850 AM EDT MON APR 4 2011
OHZ046-041315-
DELAWARE OH-
850 AM EDT MON APR 4 2011
...A STRONG THUNDERSTORM WILL AFFECT DELAWARE COUNTY THROUGH 915 AM
EDT...
AT 848 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
WARRENSBURG...MOVING EAST AT 55 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...ASHLEY AND SUNBURY.
ALSO...STRATFORD...DELAWARE STATE PARK...LEWIS CENTER...ALUM CREEK
STATE PARK...LEONARDSBURG...KILBOURNE...GALENA AND OLIVE GREEN ARE
NEAR THE PATH OF THIS STRONG THUNDERSTORM.
LAT...LON 4044 8302 4043 8301 4042 8292 4042 8291
4036 8292 4036 8275 4034 8273 4021 8276
4015 8317 4024 8317 4025 8319 4044 8323
ANThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 5:49 AM EDT | Special Weather Statement | ILN | Auglaize, Darke, Mercer, Shelby | 71 min |
| Apr 4, 6:10 AM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Darke, Mercer | 50 min |
| Apr 4, 7:06 AM EDT | Special Weather Statement | ILN | Auglaize, Champaign, Darke, Hardin, Logan, Miami and 3 more | 54 min |
| Apr 4, 8:01 AM EDT | Severe Thunderstorm Warning | ILN | Darke, Miami | 29 min |
| Apr 4, 8:10 AM EDT | Severe Thunderstorm Warning | ILN | Butler, Preble | 50 min |
| Apr 4, 8:36 AM EDT | Special Weather Statement | ILN | Union | 24 min |
| Apr 4, 8:50 AM EDT | Special Weather Statement | ILN | Delaware | 25 min |
| Apr 4, 9:21 AM EDT | Special Weather Statement | ILN | Butler, Clinton, Fayette, Warren | 39 min |
| Apr 4, 9:42 AM EDT | Special Weather Statement | ILN | Fairfield, Licking, Pickaway | 63 min |
| Apr 4, 9:45 AM EDT | Special Weather Statement | ILN | Preble | 30 min |
| Apr 4, 12:22 PM EDT | Special Weather Statement | ILN | Champaign, Clark, Logan, Miami, Montgomery, Preble | 53 min |
| Apr 4, 12:51 PM EDT | Areal Flood Advisory | ILN | Champaign, Darke, Logan, Miami, Shelby | 7 hr |
| Apr 4, 12:59 PM EDT | Special Weather Statement | ILN | Butler, Montgomery, Preble | 61 min |
| Apr 4, 1:19 PM EDT | Areal Flood Advisory | ILN | Clark, Greene, Montgomery, Preble | 6 hr |
| Apr 4, 1:54 PM EDT | Special Weather Statement | ILN | Clark, Clermont, Clinton, Fayette, Greene, Hamilton and 2 more | 51 min |
| Apr 4, 2:26 PM EDT | Severe Thunderstorm Warning | ILN | Clermont | 49 min |
| Apr 4, 2:51 PM EDT | Special Weather Statement | ILN | Adams, Brown, Clermont, Clinton, Fairfield, Fayette and 6 more | 54 min |
| Apr 4, 3:07 PM EDT | Severe Thunderstorm Warning | ILN | Clinton, Fairfield, Fayette, Highland, Pickaway, Ross | 38 min |
| Apr 4, 3:22 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Brown, Highland, Pike, Ross | 16 min |
| Apr 4, 3:27 PM EDT | Severe Thunderstorm Warning | ILN | Delaware, Fairfield, Franklin, Hocking, Licking, Pickaway | 52 min |
| Apr 4, 3:30 PM EDT | Areal Flood Advisory | ILN | Delaware, Fairfield, Franklin, Licking, Madison, Pickaway and 1 more | 4 hr |
| Apr 4, 3:35 PM EDT | Flash Flood Warning | ILN | Delaware, Fairfield, Franklin, Licking, Pickaway | 116 min |
| Apr 4, 3:44 PM EDT | Tornado Warning | ILN | Licking | 21 min |
| Apr 4, 4:08 PM EDT | Areal Flood Advisory | ILN | Brown, Clinton, Fairfield, Fayette, Highland, Pickaway and 2 more | 3 hr |
| Apr 4, 4:15 PM EDT | Special Weather Statement | ILN | Scioto | 60 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.